# SDR CA130525001

- Difficulty date: May 22, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 7,864 hours
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Limit Switch
- Part number: 86409002
- Condition: Damaged
- Location: Nlg
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) INSPECTION REVEALED THAT THE NOSE GEAR DOWN LIMIT SWITCH TAB, WAS BENT AND WHEN THE HYDRAULIC CYLINDER LOCKED THE NOSE GEAR DOWN THE TAB WOULD SPRING OUT OF POSITION AND SIT ON TOP OF THE STRIKE BLOCK. DURING FREE FALL IT WOULD STAY IN ITS PLACE AND FUNCTION PROPERLY. THIS WAS SIMULATED ON THE GROUND SEVERAL TIMES. UPON REPLACEMENT OF THE SWITCH AND TAB WITH A NEW UNIT, IT WAS NOTED THAT THE OLD SWITCH REQUIRED MORE TRAVEL TO ACTIVATE, ONCE THE NEW SWITCH WAS INSTALLED AND ADJUSTED, SYSTEM NO LONGER FAILED.   NOTICE THE BENT TAB ON THE OLD SWITCH, NOT SURE IF IT WAS CAUSED BY THE BLOCK DURING CYCLING OF THE GEAR AFTER IT FAILED THE FIRST TIME.
